Some of you may know me. I have been on Healing Well for a couple of years but absent for the last few months because my migraines had taken a turn for the worse. Hello to anyone who has joined in this time. Welcome and thank you for joining Healing Well. I have found it extremely helpful especially when I have been feeling depressed and alone.
I was taking Topamax as well as morphine and still getting headaches. I also felt very "doped" up. I had tried stopping the Topamax but found I would always end up with a terrible migraine that seemed to last for weeks.
Finally I couldn't take the "doped up" feeling and at my doctors' recommendation stopped the Topamax completely. My GP put me back on Neurontin (something I had tried a few years ago with no luck). This time I have been luckier, the Neurontin (also known as Gabapentin) is working as well as the morphine. I have been able to reduce the morphine and take the Neurontin.
I understand that Neurontin has been used for many years like Topamax but it isn't as severe and doesn't have as many side effects. I am no longer feeling "doped up", I am clear, alert and have days where I am pain free.
The only down side is that I lost forty pounds taking Topamax and have put that back on with the Neurontin. I have decided I would rather be heavy and headache free with few side effects rather than thinner with many side effects.
I look forwards to reading anyone else's experiences with Neurontin. I have also changed anti-depressants from Celexa to Lexapro and have found myself able to deal with life a lot better. I am going through vertigo and extreme nausea because of these changes. The doctor tells me it's serotonin syndrome and will clear with time. It's a reaction to the changes in Serotonin levels in my brain.
Co-moderator Migraine Forum
"In life you can never be too kind or too fair; everyone you meet is carrying a heavy load. When you go through your day expressing kindness and courtesy to all you meet, you leave behind a feeling of warmth and good cheer, and you help alleviate the burdens everyone is struggling with." -- Brian Tracy